Day 1: Accelerating the Energy Revolution

7 JUN 2022

Marina Bay Sands

Sands Expo & Convention Centre, Level 5

Join us virtually on LinkedIn Live here.

Plenaries

Timings indicated are Singapore time (GMT+8)
08:00 – 09:00
Registration
60 mins
09:00 – 09:30
Welcome Remarks and Keynote Address
30 mins
Speakers
Speakers
Lim Boon Heng speaker frame
Lim Boon Heng

Chairman, Temasek Holdings

Teo Chee Hean speaker frame
Teo Chee Hean

Senior Minister and Coordinating Minister for National Security, Republic of Singapore

09:30 – 09:35
Introductory remarks
5 mins
Speaker
Speaker
Marc Benioff speaker frame
Marc Benioff

Chair, Co-Chief Executive Officer & Co-Founder, Salesforce

09:35 – 09:55
Southeast Asia's Green Economy 2022 Report Launch
20 mins

The past year has seen a high-water mark in SEA commitments to climate action, and the hard work of translating commitments to action has started. The need for action and the huge potential of economic opportunity are leading to more investment across multiple asset classes. Clear opportunities exist across several key decarbonization sectors.

Yet, there are a few disconnects impeding more actions that are required to reach the full potential of carbon transition. Immediate actions should be taken by governments, businesses, and investors to address these disconnects and accelerate green investment.

The ‘Southeast Asia Green Economy 2022’ report by Bain & Company, Microsoft, and Temasek will showcase where the regional action is today, where the top investable opportunities are, and the recommended key actions the region should take to drive the acceleration of decarbonization investment.

Speaker
Speaker
Dale Hardcastle speaker frame
Dale Hardcastle

Partner & Director, Global Sustainability Innovation Center, Bain & Company

09:55 – 10:30
Overcoming the Hurdles of a Renewables Revolution
35 mins

Electricity generation is the single largest source of CO2 emissions today. According to the International Energy Agency, renewables accounted for almost 30% of global electricity output in 2020. But to achieve net zero by 2050, almost 90% of electricity generation must come from renewables.

Deals to phase out coal were signed at COP26; wind and solar costs continue to go down, while natural gas spot prices have more than quadrupled in Europe and Asia. Still, key hurdles for a rapid renewables expansion remain – including energy variability and grid constraints.

How can countries leverage each other and solutions like clean electricity imports to overcome their 'alternative energy-disadvantaged' status? What business models can renewable energy suppliers undertake with upstream and downstream players, and what further support would be required from governments in the lead up to 2050?

Speakers and Moderator
Speakers
Damilola Ogunbiyi speaker frame
Damilola Ogunbiyi

Special Representative of the UN Secretary-General, CEO, Sustainable Energy for All

Russell Tham speaker frame
Russell Tham

Head, Strategic Development & Joint Head, Enterprise Development Group, Temasek

Alfred Wang speaker frame
Alfred Wang

Co-founder and CEO, Alpha-ESS

Moderator
Caroline Chua speaker frame
Caroline Chua

Lead Southeast Asia Analyst, BloombergNEF

10:30 – 11:05
Tea Break
35 mins
11:10 – 11:40
The Future of Hydrogen in Asia-Pacific
30 mins

Hydrogen is critical for deep decarbonisation of hard-to-abate sectors such as steel, maritime and aviation. As an energy carrier, it is versatile in application and stores energy over long periods, thus enabling a higher degree of electrification and presenting a stronger case for renewables as we decarbonise our energy systems.

According to the Hydrogen Council, hydrogen is central to reaching net-zero emissions as it can abate 80 gigatons of CO2 by 2050. But despite the strong momentum today, a USD 540 billion capital gap remains until 2030. 

What is the potential of hydrogen in Asia-Pacific? What are the regional trade flows projected to be like, and how are market and policy developments shaping up? Are there blocking points for growth, and what would it take for us to realise a hydrogen economy?

Speakers and Moderator
Speakers
Alicia Eastman speaker frame
Alicia Eastman

Co-founder & President, InterContinental Energy

Daryl Wilson speaker frame
Daryl Wilson

Executive Director, Hydrogen Council

Moderator
Bernd Heid speaker frame
Bernd Heid

Senior Partner, McKinsey & Company

11:40 – 11:55
Power of the Sun
15 mins

Fusion offers the potential of continuous, sustainable, low-carbon energy which could be applied in every country. However, there remain technical challenges to overcome in order to realise this potential.

Hear from Prof Ian Chapman, CEO of UK Atomic Energy Authority, on the basics of fusion energy and the latest developments in the field. What are some of the most promising projects which offer hope that fusion can be realised in the near future?

Speaker
Speaker
Ian Chapman speaker frame
Ian Chapman

CEO, UK Atomic Energy Authority

11:55 – 12:20
Cleantech Ventures: Disrupting the Energy Revolution
25 mins

A global mindset shift towards climate change, urbanisation, technological advancements, improved regulations and falling costs of renewables have led to billions being poured into cleantech ventures, with significant potential to drive our energy revolution. 

Entrepreneurs can be a powerful force against climate change, but support from investors is crucial. Patient capital invested in disruptive clean energy ventures can help start-ups to overcome the initial barriers of technical issues and high capital costs in the clean energy sector.

Hear from three startups with disruptive technologies in hydrogen, advanced geothermal and nuclear fusion on how their solutions overcome longstanding obstacles and promise to deliver clean energy at scale.

Speakers
Speakers
Talmon Marco speaker frame
Talmon Marco

Co-Founder & CEO , H2Pro

John Redfern speaker frame
John Redfern

President & CEO, Eavor Technologies Inc

Ally Yost speaker frame
Ally Yost

Chief of Staff, Commonwealth Fusion Systems (CFS)


Partner Events

Timings indicated are Singapore time (GMT+8)
12:45 – 14:00
Lunch with UBS - Exploring Frontiers in Energy Transition: Perspectives on Technology Adoption and Capital Mobilisation
75 mins

What are the latest trends in energy security and renewal that are driving technology advancement in green energy solutions, and how is finance evolving to meet growing demands in transition and pragmatic adoption of these technologies? Combining the latest industry research with real-life examples from renewable energy pioneers, this panel presents best practice scenarios for companies on the transition pathway.

The session is hosted by UBS with panel speakers from UBS, Bain and Co and other industry practitioners.

12:45 – 14:00
Standard Chartered's Luncheon at Ecosperity Week 2022 – Navigating 1.5
75 mins

The closed-door luncheon convenes C-suites and business leaders to exchange and share insights on accelerating climate action, perspectives on new opportunities as well as diverse challenges around net-zero ambitions in Asia.

Panel speakers include Dr Steve Howard (Chief Sustainability Officer, Temasek), Mathys Boeren (CEO, Asia Sustainable Foods Platform, Temasek), Daniel Hanna (Global Head Sustainable Finance, Standard Chartered), and Maisie Chong (Head of TB Singapore and Head of Trade and Working Capital, ASEAN, Standard Chartered).

14:00 – 16:00
ENGIE Impact Net Zero Transformation Deep Dive
120 mins

According to the 2021 ENGIE Impact Corporate Readiness Survey, companies’ confidence in their understanding of decarbonisation technologies declines as they move from planning to execution due to the uncertainty in technology choices.

ENGIE Impact will convene its inaugural dialogue session themed “From intent to action | Understanding the Decarbonisation Levers for Your Net Zero Transformation” during Ecosperity Week 2022 to discuss how APAC businesses can move beyond reporting and support their bold climate ambitions through a detailed decarbonisation roadmap that act as a blueprint for action. The dialogue aims to bring leaders together to discuss the range of solutions to consider when building Net Zero Roadmaps. Through expert insights, case studies and breakout sessions, we will discuss the most relevant technologies businesses can adopt in the short to medium term, plan for emerging technologies and assess how businesses can take a holistic approach to identify synergies between the various levers. This dialogue session is by invite only. 

14:00 – 16:30
SP Group: Empower the Future of Energy
150 mins

Accelerating our energy transition is a critical pathway to support Singapore’s ambitions of achieving net-zero emissions by or around mid-century. The future of energy will empower sustainable development through decarbonisation, digitalisation and electrification. Discover district cooling solutions that are transforming the way cities, townships and industrial districts are being cooled, and explore industry use cases on innovations across electric mobility, renewable energy, Renewable Energy Certificates (RECs), and digital energy management solutions. Join us to learn how businesses can adopt these sustainable energy solutions to reduce their carbon footprint, optimise efficiency, and forge a greener future collectively.  

14:00 – 16:30
Stewardship Commons
150 mins

The Stewardship Commons convenes business leaders for an interactive exchange of ideas on the role of stewardship in safeguarding our global commons. This year’s Stewardship Commons will serve as a call to action for investor and business communities to explore pathways in driving climate action and unlocking values for ‘greener’ growth.

Visit the event website for details.


Evening

Timings indicated are Singapore time (GMT+8)
19:00 – 20:50
Ecosperity Week Opening Dinner (Private Event)
110 mins
Speakers and Moderator
Speakers
Grace Fu speaker frame
Grace Fu

Minister for Sustainability and the Environment, Republic of Singapore

Dilhan Pillay Sandrasegara speaker frame
Dilhan Pillay Sandrasegara

Executive Director & CEO, Temasek Holdings, CEO, Temasek International

Dr Ernest J. Moniz speaker frame
Dr Ernest J. Moniz

President & CEO, ​The Energy Futures Initiative​

Moderator
Haslinda Amin speaker frame
Haslinda Amin

Anchor and Chief International Correspondent for Southeast Asia, Bloomberg



Presented by

Headline Sponsors



Supporting Sponsors